Alert archive / North Dakota / Wind Chill Warnings in 2022
Wind Chill Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 6, 2022, 9:15 AM CST for 20 counties in North Dakota. It took effect at Jan 6, 2022, 9:24 AM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 6, 2022, 9:15 AM CST (15:15 UTC)
- In effect from
- Jan 6, 2022, 9:24 AM CST
- Expired
- Jan 7, 2022, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 94 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 3.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265 WWUS43 KBIS 061515 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 915 AM CST Thu Jan 6 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-062315- /O.CAN.KBIS.WC.W.0001.000000T0000Z-220107T1800Z/ /O.NEW.KBIS.WC.W.0002.220106T1800Z-220107T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 915 AM CST Thu Jan 6 2022 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Life threatening wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...Until Noon CST Friday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ017>020-031>034-040>045-062315- /O.CAN.KBIS.WC.W.0001.000000T0000Z-220106T1800Z/ /O.CON.KBIS.WC.Y.0003.220106T1800Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge, Mandan, Beach, and New England 915 AM CST Thu Jan 6 2022 /815 AM MST Thu Jan 6 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ FRIDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ Hargrove
6 follow-up statements
752 WWUS43 KBIS 061524 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 924 AM CST Thu Jan 6 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-062330- /O.EXT.KBIS.WC.W.0002.220106T1524Z-220107T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 924 AM CST Thu Jan 6 2022 ...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Life threatening wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...Until Noon CST Friday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ017>020-031>034-040>045-062330- /O.EXT.KBIS.WC.Y.0003.220106T1524Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 924 AM CST Thu Jan 6 2022 /824 AM MST Thu Jan 6 2022/ ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ ZH
009 WWUS43 KBIS 062026 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 226 PM CST Thu Jan 6 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-070430- /O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Carrington, Bismarck, Steele, Tappen, Jamestown, Linton, Strasburg, Napoleon, Gackle, Lamoure, Edgeley, Kulm, Wishek, Ashley, Oakes, and Ellendale 226 PM CST Thu Jan 6 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Life threatening wind chills. Wind chills as low as 55 below zero. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...Until Noon CST Friday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ017>020-031>034-040>045-070430- /O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Beach, Medora, Dickinson, Mandan, Marmarth, Mott, New England, Elgin, Carson, New Leipzig, Bowman, Hettinger, Fort Yates, Selfridge, and Solen 226 PM CST Thu Jan 6 2022 /126 PM MST Thu Jan 6 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ FRIDAY... * WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ ZH
721 WWUS43 KBIS 070347 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 947 PM CST Thu Jan 6 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071215- /O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 947 PM CST Thu Jan 6 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST FRIDAY... * WHAT...Life threatening wind chills. Wind chills as low as 55 below zero. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...Until Noon CST Friday. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ017>020-031>034-040>045-071215- /O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge, Mandan, Beach, and New England 947 PM CST Thu Jan 6 2022 /847 PM MST Thu Jan 6 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ FRIDAY... * WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Friday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ Anglin
037 WWUS43 KBIS 071116 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 516 AM CST Fri Jan 7 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071800- /O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 516 AM CST Fri Jan 7 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Life threatening wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...Until Noon CST today. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ017>020-031>034-040>045-071800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge, Mandan, Beach, and New England 516 AM CST Fri Jan 7 2022 /416 AM MST Fri Jan 7 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ TODAY... * WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ Heinert
237 WWUS43 KBIS 071530 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 930 AM CST Fri Jan 7 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071800- /O.CON.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Parshall, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, New Town, Columbus, Shell Valley, Wishek, Underwood, Ellendale, St. John, Bismarck, Portal, Lignite, Harvey, Napoleon, Rugby, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Washburn, Bowbells, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Crosby, Strasburg, Powers Lake, Stanley, Williston, Turtle Lake, and Bottineau 930 AM CST Fri Jan 7 2022 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Life threatening wind chills. Wind chills as low as 50 below zero. * WHERE...Portions of north central, northwest, south central, and southeast North Dakota. * WHEN...Until Noon CST today. * IMPACTS...Hypothermia. Frostbite in as little as 5 minutes. If you are caught stranded outside your life will be in danger. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ017>020-031>034-040>045-071800- /O.CON.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge, Mandan, Beach, and New England 930 AM CST Fri Jan 7 2022 /830 AM MST Fri Jan 7 2022/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ TODAY... * WHAT...Dangerous wind chills. Wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ Hargrove
875 WWUS43 KBIS 071742 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1142 AM CST Fri Jan 7 2022 NDZ003>005-011>013-022-023-025-036-037-072100- /O.EXP.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/ /O.NEW.KBIS.WC.Y.0004.220107T1800Z-220107T2100Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan-Wells- Foster-Kidder-Stutsman- Including the cities of Fessenden, Carrington, Glenburn, Dunseith, Sherwood, Tappen, Jamestown, Minot, Mcclusky, Shell Valley, St. John, Harvey, Rugby, Rolette, Drake, Towner, Velva, Mohall, Goodrich, Steele, Rolla, and Bottineau 1142 AM CST Fri Jan 7 2022 ...WIND CHILL ADVISORY IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of north central, south central, and southeast North Dakota. * WHEN...Until 3 PM CST this afternoon. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure to wear appropriate winter clothing and cover all exposed skin. && $$ NDZ001-002-009-010-021-035-046>048-050-051-071845- /O.EXP.KBIS.WC.W.0002.000000T0000Z-220107T1800Z/ Divide-Burke-Williams-Mountrail-McLean-Burleigh-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Parshall, Bismarck, Wilton, Lamoure, Linton, New Town, Columbus, Wishek, Underwood, Ellendale, Portal, Lignite, Napoleon, Ashley, Kulm, Garrison, Washburn, Bowbells, Edgeley, Gackle, Oakes, Crosby, Strasburg, Powers Lake, Stanley, Williston, and Turtle Lake 1142 AM CST Fri Jan 7 2022 ...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY... Conditions have improved so the Wind Chill Warning will be allowed to expire. However, wind chills will remain around 20 below zero for a few hours this afternoon. $$ NDZ017>020-031>034-040>045-071845- /O.EXP.KBIS.WC.Y.0003.000000T0000Z-220107T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Watford City, Carson, Elgin, Fort Yates, Halliday, Center, Bowman, Hettinger, Hazen, Marmarth, Solen, New Leipzig, Killdeer, Medora, Beulah, Dickinson, Mott, Selfridge, Mandan, Beach, and New England 1142 AM CST Fri Jan 7 2022 /1042 AM MST Fri Jan 7 2022/ ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST/11 AM MST/ TODAY... Conditions have improved so the Wind Chill Advisory will be allowed to expire. $$ Hargrove
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 6, 8:59 AM CST, 16 minutes earlier.
Area forecast discussion, Jan 6, 8:59 AM CST, 16 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 859 AM CST Thu Jan 6 2022 .UPDATE... Issued at 856 AM CST Thu Jan 6 2022 Beefed up cloud cover across the north central this morning given the stratus that continues to slowly come down from Canada. It remains a bit unclear how long these clouds will be able to hang around but they don't seem to be going anywhere for the next few hours. Otherwise, just blended in the latest observations to the going forecast. UPDATE Issued at 619 AM CST Thu Jan 6 2022 Flurries, low ceilings, and haze have lessened this morning, although nighttime satellite imagery shows a broader area of low stratus moving down into northern North Dakota. Air temperatures have been reported as low as 33 below zero, and wind chills a remarkable 61 below zero. The Wind Chill Warning remains in effect for all of western and central North Dakota until noon today, before areas south and west of the river transition to a Wind Chill Advisory. Only change with this update was to extend isolated flurries across the central and east for a couple more hours, since we're still seeing flurries on and off at the office. && .SHORT TERM...(Today and tonight) Issued at 253 AM CST Thu Jan 6 2022 Life-threatening wind chills highlights the short term forecast. It is bitterly cold this morning, with air temperatures from 30 below zero to 15 below, and wind chills as low as 60 degrees below zero in northern North Dakota. A broad Arctic high is centered over eastern Montana, with steady northwest flow aloft as a trough base is centered to our east over the Great Lakes region. Scattered low stratus, flurries, and some haze continue over most of the area this morning, with only marginally reduced visibilities. Winds will decrease further through the day as the high becomes more centered overhead. For headlines, we opted to keep the entire area in the current Wind Chill Warning, before transitioning areas south and west of the Missouri River to a Wind Chill Advisory, with apparent temperatures "warming" to be in the 25 to 35 degrees below zero range. Areas north and east of the river will be a bit colder and thus still match the criteria for a Wind Chill Warning, so that will be extended. The warning and the advisory are both in effect until 18 UTC Friday. Highs today will range from 20 degrees below zero in the north central, to 3 below in the southwest. The coldest temperatures will shift slightly east tonight, with overnight lows from 30 degrees below zero in the north central and far east, to 10 below in the southwest. Temperatures in western North Dakota will warm some overnight as low level warm air advection increases with an approaching front and the Arctic high drifting off to the east. .LONG TERM...(Friday through Wednesday) Issued at 253 AM CST Thu Jan 6 2022 The extended forecast is highlighted by wind chill headlines and light snow on Friday, before eventually becoming warmer for the work week. We'll finally see temperatures above zero on Friday, as broad weak ridging moves across the forecast area, with forecast highs in the lower teens east to lower 30s southwest. With this warmup comes a chance for snow as a progressive clipper moves through, although the bulk of precipitation is expected to stay north of the International Border. Chances for snow have trended earlier with this update, starting in the morning in parts of western North Dakota and expanding across much of the area during the afternoon, and ending overnight. Chances are limited to areas along and north of Interstate 94, with only light accumulations expected, except for in the north central where locations could see 1 to 2 inches of new snow. In the wake of this snow, colder air again moves in on Saturday, with highs on Saturday occurring early in the day. Wind chill headlines will again be needed, with air temperatures Saturday night from 20 below to 10 below, and wind chills as low as 40 below in northern North Dakota. There is still a strong signal in guidance for a potent ridge to develop across the western CONUS for the start of next week, which will lead to a gradual warmup across the area through the first few days of the week, before temperatures level off. There are still some differences among ensemble members on the amplitude and axis placement of the ridge by the middle of next week, but the NBM has been relatively consistent with highs ranging from the mid 20s north central to the upper 30s in the southwest by midweek. The forecast looks dry from Sunday through midweek. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 619 AM CST Thu Jan 6 2022 VFR conditions expected through the TAF period. West winds eventually become light and variable, before transitioning to southeasterly and increasing overnight. Low clouds will be approaching western North Dakota towards the end of the TAF period ahead of another chance for snow. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Warning until noon CST /11 AM MST/ today for NDZ017>020-031>034-040>045. Wind Chill Advisory from noon CST /11 AM MST/ today to noon CST /11 AM MST/ Friday for NDZ017>020-031>034-040>045. Wind Chill Warning until noon CST Friday for NDZ001>005-009>013- 021>023-025-035>037-046>048-050-051. && UPDATE...ZH SHORT TERM...MJ LONG TERM...MJ AVIATION...MJ
Hazardous weather outlook, Jan 6, 9:02 AM CST, 13 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 902 AM CST Thu Jan 6 2022 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-071515- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 902 AM CST Thu Jan 6 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Today and Tonight A Wind Chill Warning is in effect through Friday morning. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Chill Warning is in effect through Friday morning. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017>020-031>034-040>045-071515- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 902 AM CST Thu Jan 6 2022 /802 AM MST Thu Jan 6 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Today and Tonight A Wind Chill Advisory is in effect through Friday morning. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Wind Chill Advisory is in effect through Friday morning. See weather.gov/bis for details. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 6, 2:50 AM CST | Wind Chill Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 6 more | 33 hr |
Nearby
Wind Chill Warnings in North Dakota, 2022Every wind chill warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.